Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 37, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 16, 2011, 2:53 PM CDT for 4 counties in Missouri. It took effect at Apr 17, 2011, 12:28 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 2:53 PM CDT (19:53 UTC)
- In effect from
- Apr 17, 2011, 12:28 AM CDT
- Expired
- Apr 18, 2011, 7:25 AM CDT
- In force
- 31 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.68 ft at Apr 17, 2011, 3:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS43 KEAX 161953
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CDT SAT APR 16 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-171953-
/O.NEW.KEAX.FL.W.0037.110417T0440Z-110419T0600Z/
/SNZM7.1.ER.110417T0440Z.110417T1200Z.110418T0600Z.NO/
253 PM CDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE GRAND RIVER NEAR SUMNER.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT 1:45 PM SATURDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 26 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO
RISE TO NEAR 27.1 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 26 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 21.8 SAT 02 PM 27.1 SUNDAY MORNING
$$6 follow-up statements
892
WGUS83 KEAX 170045
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT SAT APR 16 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER AT VALLEY CITY
BLACKWATER RIVER NEAR BLUE LICK
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...JOHNSON...LINN...LIVINGSTON...PETTIS...SALINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-180045-
/O.EXT.KEAX.FL.W.0032.000000T0000Z-110418T0200Z/
/VLYM7.2.ER.110415T1228Z.110416T0600Z.110417T0200Z.NO/
745 PM CDT SAT APR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* AT 7:00 PM SATURDAY THE STAGE WAS 23 FEET AND FALLING.
* FLOOD STAGE IS 22 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TONIGHT.
* AT 22 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 23.0 SAT 07 PM 20.0 EARLY SUNDAY MORNING
$$
MOC053-195-180044-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1621Z/
/BLVM7.1.ER.110416T0602Z.110418T0600Z.110419T1621Z.NO/
745 PM CDT SAT APR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* AT 6:45 PM SATURDAY THE STAGE WAS 25.6 FEET AND RISING.
* FLOOD STAGE IS 24 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.1 FEET BY
EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
TUESDAY MORNING.
* AT 24 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 25.6 SAT 07 PM 27.1 EARLY MONDAY MORNING
$$
MOC033-041-115-117-180044-
/O.EXT.KEAX.FL.W.0037.110417T0528Z-110419T1200Z/
/SNZM7.1.ER.110417T0528Z.110418T0000Z.110418T1200Z.NO/
745 PM CDT SAT APR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 6:45 PM SATURDAY THE STAGE WAS 24.9 FEET AND RISING.
* FLOOD STAGE IS 26 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND
CONTINUE TO RISE TO NEAR 27 FEET BY SUNDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 26 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.9 SAT 07 PM 27.0 SUNDAY EVENING
$$002
WGUS83 KEAX 171146
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT SUN APR 17 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER AND SALINE.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN AND LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-181145-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1612Z/
/BLVM7.1.ER.110416T0602Z.110418T0600Z.110419T1612Z.NO/
645 AM CDT SUN APR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* AT 5:45 AM SUNDAY THE STAGE WAS 26.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY
EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 26.1 SUN 06 AM 27.0 EARLY MONDAY MORNING
$$
MOC033-041-115-117-181144-
/O.CON.KEAX.FL.W.0037.000000T0000Z-110419T1200Z/
/SNZM7.1.ER.110417T0406Z.110417T1800Z.110418T1200Z.NO/
645 AM CDT SUN APR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* AT 5:45 AM SUNDAY THE STAGE WAS 27.1 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.6 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 27.1 SUN 06 AM 27.6 THIS AFTERNOON
$$203
WGUS83 KEAX 171306
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 AM CDT SUN APR 17 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-181306-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1120Z/
/SNZM7.1.ER.110417T0406Z.110417T1800Z.110418T1120Z.NO/
806 AM CDT SUN APR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* AT 7:45 AM SUNDAY THE STAGE WAS 27.3 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 27.3 SUN 08 AM 27.5 THIS AFTERNOON
$$192
WGUS83 KEAX 172129
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT SUN APR 17 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-182129-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1720Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1720Z.NO/
429 PM CDT SUN APR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* AT 3:45 PM SUNDAY THE STAGE WAS 27.7 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL SLOWLY BEGIN TO FALL THIS EVENING...AND
CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE CONTINUES TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 27.7 SUN 04 PM 27.5 THIS EVENING
$$037
WGUS83 KEAX 180953
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT MON APR 18 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...LINN...LIVINGSTON...SALINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-190953-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-110420T1500Z/
/BLVM7.1.ER.110416T0602Z.110418T0945Z.110419T1500Z.NO/
453 AM CDT MON APR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* AT 4:45 AM MONDAY THE STAGE WAS 27.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 27.6 MON 05 AM 27.3 THIS MORNING
$$
MOC033-041-115-117-190952-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-110419T1031Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1031Z.NO/
453 AM CDT MON APR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* AT 3:45 AM MONDAY THE STAGE WAS 26.3 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THIS MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 26.3 MON 04 AM 25.8 THIS MORNING
$$
MJ355
WGUS83 KEAX 181225
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 AM CDT MON APR 18 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-181255-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-110419T1031Z/
/SNZM7.1.ER.110417T0406Z.110417T2045Z.110418T1003Z.NO/
725 AM CDT MON APR 18 2011
THE FLOOD WARNING IS CANCELLED FOR
THE GRAND RIVER NEAR SUMNER.
* AT 6:45 AM MONDAY THE STAGE WAS 25.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* FELL BELOW FLOOD STAGE AT 5:03 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.2 FEET BY TUESDAY
MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 25.6 MON 07 AM 24.9 THIS AFTERNOON
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 16, 12:23 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 16, 12:23 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 PM CDT SAT APR 16 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... LARGE UPPER TROUGH CONTINUES TO LIFT NORTHEAST TOWARD THE GREAT LAKES THIS MORNING. EMBEDDED WITHIN THIS TROUGH ARE AT LEAST THREE DISTINCT VORTICITY MAXIMUM WHICH HAVE STEADILY ROTATED THROUGH THE REGION WITHIN THE UPR TROUGH IN A FUJIWARA INTERACTION. THESE WAVES OF ENERGY HAVE CONTINUED TO ALLOW LIGHT RAIN AND DRIZZLE TO PERSIST OVER MUCH OF THE CWA OVERNIGHT. HOWEVER...AS MID- LEVEL RIDGING BEGINS TO INCREASE OVER THE EASTERN PACIFIC...A VERY SHARP EDGE TO THE UPR TROUGH HAS DEVELOPED WITH A RAPID DETERIORATION OF PRECIP BEGIN TO SHOW ITS HAND OVER EASTERN KS/NE. FOR TODAY...PRECIP WILL GRADUALLY COME TO AN END FROM WEST TO EAST WITH THE BACK EDGE OF PRECIP BISECTING THE CWA BY 12Z. THUS...WILL MAINTAIN POPS OVER THE EASTERN CWA THIS MORNING. AS THE UPR TROUGH SHIFTS EASTWARD...DRY AIR ADVECTION FROM THE WEST WILL BEGIN TO ERODE THE WESTERN FLANK OF STRATUS THROUGH THE MORNING...WITH SUNSHINE BREAKING OUT BY MID-DAY OVER THE WESTERN CWA AND FURTHER EAST TOWARDS SUNSET. WINDS WILL REMAIN BREEZY TODAY FROM THE WEST NORTHWEST...BUT WITH RETURN FLOW BEGINNING TO DEVELOP OVER THE WESTERN PLAINS AND FAVORABLE WESTERLY SFC FLOW BY THE AFTERNOON TEMPERATURES SHOULD CLIMB NEAR 60 NEAR THE STATE LINE AND TRY TO CLIMB INTO THE LOWER 50S IN THE EAST. THE EASTERN TIER OR TWO OF COUNTIES MAY STRUGGLE A BIT LONGER TO CLIMB UPWARDS SHOULD STRATUS REMAIN IN PLACE LONGER IN THE DAY. SUNDAY WILL BE SIMPLY BEAUTIFUL AS A SURFACE WARM FRONT BEGINS TO DEVELOP BY MID-DAY OVER THE NORTHERN CWA. THIS WARM FRONT IS IN RESPONSE TO A WEAK SHORTWAVE TROUGH MOVING ONTO THE PACIFIC COASTLINE THIS MORNING. AS SURFACE WINDS TURN SOUTHWESTERLY AND LOW-LEVEL WARM AIR ADVECTION INCREASES...TEMPERATURES SHOULD CLIMB NEAR 70 IN PORTIONS OF THE CWA. THE COOLEST READINGS WILL FALL NEAR THE IOWA BORDER. ALSO OF NOTE WILL BE THE CHANCE FOR LIGHT PRECIP TO DEVELOP LATE SUNDAY AFTERNOON AND MORE LIKELY SUNDAY NIGHT NEAR THE IOWA BORDER. INCREASING 850 MB CONVERGENCE SHOULD ALLOW FOR A REGION OF WEAK FRONTOGENESIS AND SCATTERED SHOWER DEVELOPMENT. ATTM IT APPEARS THE BEST CHANCE FOR PRECIP WILL REMAIN JUST NORTH OF THE CWA. MEDIUM RANGE (MONDAY-FRIDAY)... THE BEST WAY TO DESCRIBE THE MEDIUM RANGE FORECAST IN ONE WORD WOULD BE...COMPLICATED. AN EXTENDED PERIOD OF MID-LEVEL ZONAL FLOW IS EXPECTED TO DEVELOP BY THE END OF THE WEEKEND AS A RATHER INTENSE 150-170 KNOT UPR LEVEL JET FORMS OVER THE CENTRAL PACIFIC. THE END RESULT WILL BE A MYRIAD OF PROGRESSIVE SHORTWAVE TROUGHS RACING THROUGH THE CONUS. THE FIRST MAJOR TROUGH WILL SLIDE INTO THE WESTERN CONUS ON MONDAY FORCING SURFACE CYCLOGENESIS OVER WESTERN KANSAS. AS MENTIONED IN THE PREVIOUS DISCUSSION...ELEVATED MIXED LAYER WILL ADVECT NORTHWARD OVERNIGHT SUNDAY. WOULDN'T BE SHOCKED GIVEN THE AMOUNT OF 850:700 THETA-E ADVECTION TO SEE ELEVATED SHOWERS OR THUNDERSTORMS DEVELOP AND LIFT NORTHWARD. THUS WILL CONTINUE WITH CHC POPS. MODELS ARE COMING INTO MUCH BETTER AGREEMENT ON TUESDAY WITH A FASTER POSITIVELY TILTED LONGWAVE TROUGH PUSHING THE SFC LOW AND FRONTAL BOUNDARY EASTWARD MORE PROGRESSIVELY. ATTM...IT APPEARS THE BEST CHANCE FOR CONVECTIVE DEVELOPMENT WOULD BE JUST EAST AND SOUTHEAST OF THE CWA. TEMPERATURES ON TUESDAY WILL BE IMPOSSIBLE AT BEST. WITH THE FRONTAL BOUNDARY BISECTING THE CWA AT DAYBREAK...A RAPID UPWARDS SPIKE IN TEMPERATURES WILL BE LIKELY. HOWEVER...AS COLD AIR IS SUCKED SOUTHWARD DOWN FRONT RANGE A RATHER TIGHT SURFACE TEMPERATURE GRADIENT WILL DEVELOP WITH THE POTENTIAL FOR A 20-30 DEGREE SWING FROM NW TO SE BY THE MIDDLE OF THE DAY. OUR BEST CHANCE FOR PRECIP WILL COME IN THE POST FRONTAL ENVIRONMENT...WITH THE HIGHEST CHANCES FOR PRECIP IN NE/IA THANKS IN PART TO THE COUPLING UPPER JETS. THIS SYSTEM SHOULD ZIP THROUGH THE CWA FOR WEDNESDAY AS HIGH PRESSURE SLIDES SOUTHEAST. ANOTHER CHILLY DAY LIKELY ON WEDNESDAY WITH HIGHS NEAR OR SLIGHTLY BELOW NORMAL. ONLY A SHORT BREAK MID-WEEK AS THE NEXT PROGRESSIVE SHORTWAVE...THIS TIME A BIT DEEPER...BEGINS TO MOVE INTO THE CONUS. MODELS ARE EXPECTED TO OSCILLATE WITH THESE WAVES...SO TIMING NEEDS TO REMAIN FLUID. HOWEVER...STRONG SIGNALS FOR WIDESPREAD ELEVATED CONVECTION BEGIN TO APPEAR AS EARLY AS THURSDAY NIGHT INTO FRIDAY AND WILL BUMP UP POPS. ONCE AGAIN...TEMPERATURE FORECASTS FOR THE END OF THE WEEK ARE EXPECTED TO BE ANYTHING BUT EASY WITH LITTLE CERTAINTY ON PLACEMENT OF SURFACE FEATURES. DUX && .AVIATION... LOW CLOUDS ARE QUICKLY SCOURING OUT FROM WEST TO EAST AS HIGH PRESSURE BUILDS INTO CENTRAL KANSAS. THIS WILL CAUSE WNW WINDS TO DECREASE THROUGH THE AFTERNOON...THEN BECOME LIGHT AND VARIABLE OVERNIGHT AS HIGH SHIFTS OVERHEAD. VFR WILL PREVAIL THROUGH THE PERIOD WITH ONLY SCATTERED MID/HIGH CLOUDS LATER IN THE PERIOD. HAWBLITZEL && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 16, 1:10 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT SAT APR 16 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 110 PM CDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE. AFTER A SHORT BREAK ON WEDNESDAY...THUNDERSTORM CHANCES WILL INCREASE THURSDAY AND FRIDAY. WHILE UNCERTAINTY REMAINS...STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND. DB
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.